MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4043E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: event date unknown.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that several blood gas syringes were leaking/allowing blood to seep through the entire barrel when air was being expelled from the syringe to analyze the sample.This there was patient involvement and no patient harm reported.Update: gcm received an email on 20-jan-2025 from ms.(b)(6) stating that no patients have been harmed, as this occurred after the sample had been taken from the arterial needle.However, there was a risk of blood spillage.This had happened on multiple occasions and dates, but the first occurrence was on (b)(6) 2025.(b)(6) 2025.
 
Additional Manufacturer Narrative
Two (2) used devices were received for evaluation.Visual inspection of the samples did not reveal any defects or anomalies.Functional testing was performed, and one device tested normally, while the reported issue was confirmed in the other sample.A review of the device history record (dhr) confirmed that all inspections had been completed, and no issues were found during manufacturing.The cause of the issue being duplicated in one returned sample was not determined.

Brand Name
PORTEX ABS LINEDRAW DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21356234
Report Number1217052-2025-00033
Device Sequence Number7959148
Product Code JKA
UDI-Device Identifier20351688039191
UDI-Public(01)20351688039191(17)270806(10)6034878
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number4043E
Device Lot Number6034878
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown